Q. Could radiation therapy cause T-wave inversion?

Answered by
Dr. Manish N Garg
and medically reviewed by iCliniq medical review team.
Published on Sep 27, 2016

Hi doctor,

The patient is a 65 year old, hypertensive and diabetic female with T-wave inversion V1 to V6 on ECG. ECHO and TMT have done to evaluate further, which was reported to be normal. The patient is on Metformin XR and Tazloc-H. The patient is asymptomatic. Six months back, ECG did not show these changes. She is hypertensive for 15 years and diabetic for the last 10 years. What could be the cause of these changes? Please advice.

Dr. Manish N Garg

Cardiology Cardiothoracic Surgery
#

Hi,

Welcome to icliniq.com.

Global T-wave inversion carries a very little significance (attachment removed to protect patient identity). I would suggest repeating the ECG again in six months if the patient is asymptomatic.

If otherwise, you can get a CT coronary angiography to rule out any CAD (coronary artery disease).

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Thank you doctor,

The patient has had radiotherapy for early stage of left side breast cancer six months back. Could radiation cause T-wave inversion and also a rise in triglycerides?

Dr. Manish N Garg

Cardiology Cardiothoracic Surgery
#

Hi,

Welcome back to icliniq.com.

  • Yes, radiation to the chest can cause T-wave inversion.

For further information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


What does high homocysteine level indicate?

Query: Hello doctor,I have got my complete blood test check done and found out that certain tests under different heads have high values (more than the reference range). I can send you this test in soft copy format and would like to find out if there is something serious about which I should visit a hospit...  Read Full >>


Dr. Albana Greca
Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I have gone through your medical history carefully and the lab results you sent in (attachment removed to protect patient identity). High homocysteine levels are indicating that your diet is high in animal meat. This explains high triglycerides and high uric acid le...  Read Full

What to do for diarrhea following radiation therapy and chemotherapy?

Query: Hi doctor, I just finished with radiation therapy and chemotherapy. Now, I feel bloated and nauseated. Also, I am having bad diarrhea. What should I do?  Read Full >>


Dr. Satya Narayan
Radiation Oncologist

Answer: Welcome to icliniq.com. First of all no need to worry. As you have received chemotherapy (Cisplatin) as concurrent therapy, which is the main cause of gastrointestinal tract symptoms. I suggest tablet Ondansetron 8 mg thrice daily and also Pantoprazole 40 mg once daily. If only diarrhea witho...  Read Full

My ECG is normal and heart rate is high. Please advise.

Query: Hi doctor, I recently observed that my heart rate (including the resting one) is high. Resting rate is between 75 to 85 beats per minute and an average brisk walking rate is around 115 to 120 beats per minute. When I was unaware, I lived a perfectly normal life with 15 to 16 active hours. However, ...  Read Full >>


Answer: Hello, Welcome to icliniq.com. Regarding your heart rate, it is fine to have a resting heart rate of 75 to 84 beats per minute. It does not signify any major abnormalities. Exercise, stress, anxiety, smoking, caffeine can certainly lead to pulse rate elevation. So, as you mentioned, your ECG (elec...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.